Hail, Crockett
- When
- May 7, 9:02 PM CST
- Where
- Crockett County, 20 mi S of Ozona
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.417, -101.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 7, 8:40 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CDT SUN MAY 7 2006 .UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A LINE ACROSS THE SOUTHERN CONCHO VALLEY AND THE NORTHERN EDWARDS PLATEAU...AS THE LOW LEVEL JET BEGINS TO INTENSIFY THIS EVENING. HAVE BOOSTED POPS INTO THE LIKELY CATEGORY ALONG AND EAST OF THE LINE FOR THE REST OF THE EVENING. && .PREV DISCUSSION... (ISSUED 629 PM CDT SUN MAY 7 2006) AVIATION... THUNDERSTORMS CONTINUE TO DEVELOP OVERHEAD OF KSJT THIS EVENING AND TRACK OFF TO THE EAST...WHILE MORE SCATTERED ACTIVITY DEVELOPING OFF TO THE SOUTHWEST ACROSS PORTIONS OF THE SOUTHERN PERMIAN BASIN AND TRANS PECOS. WILL CONTINUE TO HAVE A TEMPO FOR STORMS AT KSJT FOR THE NEXT FEW HOURS. NOTHING HEADED TOWARDS KABI AT THE MOVEMENT...AND WITH THEM MUCH FARTHER NORTH OF A STATIONARY FRONT...CONVECTION WILL HAVE A HARD TIME GETTING THAT FAR NORTHEAST ANY TIME SOON. WILL LEAVE THEM DRY FOR NOW. OTHERWISE...LOW CLOUDS SHOULD FILL BACK IN TONIGHT. BETTER SOUTHWEST FLOW ON MONDAY SHOULD HELP DRY THINGS OUT A LITTLE...AT LEAST ENOUGH TO HAVE THE CEILINGS CLIMB AND EVENTUALLY BREAK DURING THE AFTERNOON. PREV DISCUSSION... (ISSUED 511 PM CDT SUN MAY 7 2006) UPDATE... UPDATED FOR SEVERE THUNDERSTORM WATCH 305. IN WEST CENTRAL TEXAS THIS IS ESSENTIALLY ALONG AND WEST OF A JUNCTION...EDEN...BALLINGER .SWEETWATER...ROBY LINE. STRONG THUNDERSTORMS HAVE DEVELOPED JUST WEST OF SAN ANGELO AND ARE MOVING NORTHEAST. PREV DISCUSSION... (ISSUED 356 PM CDT SUN MAY 7 2006) SHORT TERM... LATEST SATELLITE IMAGERY INDICATING MOSTLY CLOUDY SKIES DOMINATE WEST CENTRAL TEXAS THIS AFTERNOON. AT THE SURFACE...TEMPERATURES RANGE FROM AROUND 70 ACROSS THE BIG COUNTRY TO 80 AT JUNCTION. MINOR SHORT WAVES...EMBEDDED IN THE SOUTHWEST FLOW ALOFT...WILL CONTINUE TO PUSH ACROSS WEST CENTRAL TEXAS TONIGHT. TOUGH TO PINPOINT WHERE THE BEST RAIN CHANCES WILL BE THIS EVENING AND OVERNIGHT WITH THESE WEAK IMPULSES. SO...DECIDED TO GO WITH 30 POPS FOR ALL OUR COUNTIES TONIGHT. MOSTLY CLOUDY SKIES BEGIN THE DAY TOMORROW. HOWEVER...A SURFACE DRYLINE PUSHES WELL INTO INTO WEST CENTRAL TEXAS BRING PARTIAL CLEARING BY TOMORROW AFTERNOON. THERMAL RIDGE AT 850 MB CONTINUES TO EXPAND TOMORROW. SO...AFTERNOON HIGHS TOMORROW IN THE LOWER TO MID 90S LOOK GOOD. WITH THE POTENTIAL FOR A FEW LINGERING SURFACE BOUNDARIES...AND THE LIKELIHOOD OF DE-STABILIZATION...WILL CONTINUE SLIGHT CHANCE POPS FOR OUR EASTERN COUNTIES FOR TOMORROW AFTERNOON INTO TOMORROW EVENING. WITH THE NEXT SURFACE COLD FRONT STILL ON TRACK TO PUSH SOUTH ACROSS WEST CENTRAL TEXAS ON WEDNESDAY...I EXPECTED MAV MOS GUIDANCE NUMBERS FOR AFTERNOON HIGHS TUESDAY TO BE WARMER THAN MAV MOS NUMBERS FOR TOMORROW. HOWEVER...GFS40 KICKS THE EXPANDING 850 MB THERMAL RIDGE IN THE HEAD AND DRIVES IT BACK WEST TUESDAY AFTERNOON...AS A LARGE QPF BULLSEYE DEVELOPS OVER SOUTH CENTRAL TEXAS BY 00Z WEDNESDAY. THE GFS40 DOES PUSH AN UPPER-LEVEL LOW ACROSS CENTRAL MEXICO TO A POSITION JUST EAST OF THE BIG BEND BY 00Z WEDNESDAY. HOWEVER...NOT CONFIDENT ENOUGH AT THIS TIME TO DROP OUR AFTERNOON HIGHS TUESDAY INTO THE UPPER 80S FOR SAN ANGELO AND JUNCTION AS THE MAV MOS GUIDANCE SUGGESTS. FOR WEDNESDAY...SURFACE COLD FRONT MOVES INTO THE INTERSTATE 10 CORRIDOR DURING THE AFTERNOON. HIGHS WEDNESDAY SOMEWHAT UNCERTAIN. BUT...NUMBERS CLOSE TO SEASONAL NORMALS AND MOS GUIDANCE LOOK REASONABLE. LONG TERM... TEMPERATURES REMAIN COOL AND CLOSE TO SEASONAL NORMALS THROUGH THE END OF NEXT WEEK. SURFACE HIGH PRESSURE REMAINS ESSENTIALLY STATIONARY OVER THE MISSISSIPPI VALLEY INTO THE START OF NEXT WEEKEND. THEN...RETURN SOUTHEAST LOW-LEVEL FLOW BEGINS TO BRING MOISTURE BACK INTO WEST CENTRAL TEXAS. RAIN CHANCES LOOK QUESTIONABLE. THUS...WILL CONTINUE LOW POPS FOR THE LONG TERM. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION... KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING... SUTTON...AND TOM GREEN. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES: COKE...CONCHO...CROCKETT...FISHER...IRION... KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...STERLING... SUTTON...AND TOM GREEN. && 07/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 158 PM CDT SUN MAY 7 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 158 PM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST TEXAS AND WEST CENTRAL TEXAS. THE HIGHEST THREAT APPEARS TO BE OVER THE EDWARDS PLATEAU AND WESTERN CONCHO VALLEY. LOW LEVEL MOISTURE CONTINUES TO STREAM INTO THE REGION AS A WEAK WARM FRONT PUSHES NORTH. WITH SKIES PARTIALLY CLEARING...INSTABILITY SHOULD CONTINUE TO INCREASE THIS AFTERNOON. UPPER LEVEL WINDS AND DEEP LAYER SHEAR WILL BE STRONG ENOUGH FOR STORM ORGANIZATION...POSSIBLY ISOLATED SUPERCELLS. THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE DRYLINE SHOULD BECOME MORE ACTIVE TOMORROW AND TUESDAY. THE DRYLINE MAY PUSH THROUGH THE AREA KEEPING MOIST FLOW EAST OF THE AREA. THE HEARTLAND AND HILL COUNTRY MAY HAVE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY BUT ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO BE EAST OF THE REGION BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 505 PM CDT SUN MAY 7 2006 TXZ072-072245- TOM GREEN TX- 505 PM CDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR TOM GREEN COUNTY... AT 500 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF TANKERSLEY...OR ABOUT 10 MILES EAST OF MERTZON...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAN ANGELO BY 535 PM CDT HARRIET BY 545 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CDT SUN MAY 7 2006 TXZ066-072-073-080030- RUNNELS TX-TOM GREEN TX-CONCHO TX- 649 PM CDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... AT 644 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF SAN ANGELO...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VERIBEST BY 700 PM CDT HARRIET BY 705 PM CDT MILES BY 725 PM CDT LOWAKE AND ROWENA BY 730 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 731 PM CDT SUN MAY 7 2006 TXZ066-073-080130- RUNNELS TX-CONCHO TX- 731 PM CDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR RUNNELS AND CONCHO COUNTIES... AT 729 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER LOWAKE...OR ABOUT 11 MILES WEST OF PAINT ROCK...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROWENA BY 740 PM CDT US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE AND THE INTERSECTION OF US-83 AND RANCH ROAD 1929 BY 755 PM CDT BALLINGER BY 800 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 748 PM CDT SUN MAY 7 2006 TXZ076-080145- CROCKETT TX- 748 PM CDT SUN MAY 7 2006 ...LARGE SEVERE STORM HEADS TOWARD SOUTHWEST CROCKETT COUNTY... AT 744 PM CDT...A LARGE SEVERE THUNDERSTORM ABOUT 13 MILES SOUTH OF SHEFFIELD...OR ABOUT 8 MILES NORTH OF THE TERREL GAS PLANT...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE ENTERING SOUTHWESTERN CROCKETT COUNTY JUST AFTER 820 AM. LOOK FOR SEVERE THUNDERSTORM WARNINGS FOR THIS STORM. HAIL...GOLFBALL TO BASEBALL IS LIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 935 PM CDT SUN MAY 7 2006 TXZ072-073-077-078-139-154-168-080330- COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX-SCHLEICHER TX- MENARD TX-SUTTON TX- 935 PM CDT SUN MAY 7 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT FOR COLEMAN...TOM GREEN...CONCHO...MCCULLOCH...SCHLEICHER...MENARD AND SUTTON COUNTIES... AT 933 PM CDT...A LINE OF STRONG THUNDERSTORMES WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 10 MILES WEST OF SONORA...TO ELDORADO...TO EDEN....TO MILLERSVIEW...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL ALONG A SONORA...MENARD...BRADY LINE AROUND 1030 PM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS...ALONG WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
The San Angelo radar (KSJT), 126 km away, was scanning. The volume nearest the first event began at 03:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508006.